MAUDE Adverse Event Report: GYRUS ACMI, INC DISSECTOR FCP,5MM/33CM (5/PK)

GYRUS ACMI, INC DISSECTOR FCP,5MM/33CM (5/PK)
Model Number 3700
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a bso (bilaterial salpingo oopherectomy) therapeutic procedure, the surgeon was dissecting soft fatty tissue when the jaw tip broke off.The surgeon could not find and could not retrieve the broken piece in the abdominal cavity.According to reporter, " the surgeon (general surgeon) was performing a bso on the patient.While dissecting soft fatty tissue the tip of the jaw broke off clean.The event was detected when the surgeon wanted to continue dissecting.The broken jaw piece was left behind in the abdominal cavity".According to the reporter " surgeon did not retrieve the tip as the potential adverse side effect would be greater than leaving the blunt and sterile tip behind".There was no patient harm or injury reported ,no user injury reported.
 
Additional Manufacturer Narrative
Follow up communication with the customer regarding the event reported conveyed the following information : june 02, 2022, representative noted : as per the information received from the customer: the doctor was unable to retrieve the fractured piece from the patient.Further correspondence was received from the surgeon through our sales representative and the patient did not have any post operative complications this point.No x-rays were taken after the procedure.The subject device was returned to sbc olympus (service business center ) for evaluation and on the way to legal manufacturer for investigation.Supplemental report(s) will be submitted should any relevant new information is available and or received.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, the device evaluation and d4 correction.D4: corrected the udi.The device evaluation found the device handle and shaft were in good condition without physical damage.The handle is able to smoothly open and close.However, one of the jaws was fractured off at the jaw leg.The fractured off section was not returned to olympus.Further the device functionality could not be tested due to the missing jaw.As a result, the initial complaint of the jaw tip breaking off can be confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the observed failure likely occurred from having inadvertent movement near the distal tip of the device jaws causing excessive stress resulting in jaw damage which may be traced to lack of visual insight from the device during use.The following information is stated in the instructions for use (ifu): "keep the device tip in sight during use.Inadvertent activation or movement of the device outside the field of vision may result in patient injury." olympus will continue to monitor field performance for this device.

Brand Name
DISSECTOR FCP,5MM/33CM (5/PK)
Common Device Name
DISSECTOR FCP
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
brian motter
9600 louisiana avenue north
brooklyn park, MN 55445
4848965250
MDR Report Key14614798
Report Number3011050570-2022-00072
Device Sequence Number17286702
Product Code GEI
UDI-Device Identifier00821925035928
UDI-Public00821925035928
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K031080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3700
Device Lot NumberFR155518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale